Washington, 2006

Lightning Strike in Washington, July 6, 2006

July 6, 2006 · NWS OTX · 1 event in 1 county or zone

Lightning struck a man as he entered a motor vehicle. The man was found unconscious, but later was treated and released from a hospital.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Lightning struck a man as he entered a motor vehicle. The man was found unconscious, but later was treated and released from a hospital.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 6, 9:00 AM PST, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 6, 9:00 AM PST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1000 AM PDT THU JUL 6 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE
INLAND NORTHWEST FOR THURSDAY AFTERNOON AND EVENING WITH ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS. DRIER AND MORE STABLE AIR WILL
CONTINUE TO SPREAD FROM THE WEST CREATING BREEZY AND COOLER
CONDITIONS ON FRIDAY.

&&

.DISCUSSION...
REST OF TODAY...STAGE IS SET FOR ANOTHER BUSY WEATHER DAY ACROSS
THE INLAND NORTHWEST. PLENTY OF POTENTIAL INSTABILITY ALREADY IN
PLACE OVER THE REGION AS EVIDENCED BY ELEVATED CONVECTION EARLY
THIS MORNING. SO FAR THIS MORNING...THE BATCH OF CONVECTION OVER
THE WATERVILLE PLATEAU AND OKANOGAN HIGHLANDS WAS THE MOST ACTIVE.
HOWEVER A NEW AREA OF CONVECTION...CURRENTLY OVER THE
PALOUSE...WILL SOON MOVE INTO MORE UNSTABLE ENVIRONMENT OVER THE
SPOKANE AREA AND POINTS NORTHEAST AND COULD BECOME RATHER STRONG.
ZONES HAVE BEEN UPDATED ACCORDINGLY. ANOTHER AREA OF ELEVATED
CONVECTION WILL STREAM NORTHWARD ALONG THE LEE OF THE CASCADES
THROUGH THE MORNING.

BY THIS AFTERNOON...WE WILL COMBINE THE AVAILABLE POTENTIAL
INSTABILITY WITH THE SYNOPTIC LIFTING AND INCREASED UPPER LEVEL
COOLING FROM A NEGATIVE TILTED TROF AXIS...CURRENTLY MOVING ONTO
THE COAST. LOOKS LIKE ALL AREAS WILL BE SUBJECT TO A CHANCE OF
THUNDERSTORMS FROM THIS FEATURE...HOWEVER DRIER AND COOLER AIR IS
EXPECTED TO INVADE OUR WESTERN ZONES IN THE AFTERNOON AS THE
THERMAL RIDGE SHIFTS INTO THE IDAHO PANHANDLE. MODEL CAPE VALUES
AND 0-6KM SHEAR VALUES PLACE THE GREATEST THREAT FOR STRONG AND
POSSIBLY SEVERE THUNDERSTORMS TODAY EAST OF A LINE FROM REPUBLIC
TO SPOKANE TO LEWISTON. LOOKS LIKE LARGE HAIL WILL BE THE MAIN
CONCERN ONCE AGAIN...WITH A SMALLER CHANCE OF DAMAGING WINDS. THE
THREAT WILL RAPIDLY EXIT THE REGION THIS EVENING. FX

&&

.AVIATION...VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS THROUGH
12Z FRIDAY. THUNDERSTORM ACTIVITY WILL BE ISOLATED OVER THE COLUMBIA
BASIN TODAY...INCREASING TO SCATTERED THIS EVENING ESPECIALLY
EAST. OVER THE MOUNTAINS RINGING THE COLUMBIA BASIN ISOLATED
THUNDERSTORM ACTIVITY IN THE MORNING WILL INCREASE TO SCATTERED
DURING THE AFTERNOON...WITH NUMEROUS THUNDERSTORMS DEVELOPING THIS
EVENING OVER THE MOUNTAINS NORTH AND EAST OF THE BASIN. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        85  55  80  56  89  56 /  40  40   0   0   0   0
COEUR DALENE  85  53  81  50  89  52 /  40  40   0   0   0   0
PULLMAN        81  50  80  51  88  52 /  30  30   0   0   0   0
LEWISTON       89  60  90  59  95  61 /  30  30   0   0   0   0
COLVILLE       88  52  82  48  91  50 /  30  60   0   0   0   0
SANDPOINT      85  54  78  50  87  50 /  40  60   0   0   0   0
KELLOGG        84  53  80  54  88  53 /  40  60   0   0   0   0
MOSES LAKE     88  57  86  55  93  57 /  10  10   0   0   0   0
WENATCHEE      86  59  85  60  92  61 /  20  20   0   0   0   0
OMAK           87  56  87  56  94  57 /  30  20   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 6, 5:13 AM PST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
613 AM PDT THU JUL 6 2006

IDZ001>004-026-027-WAZ031>038-041>044-071315-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
613 AM PDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING
OVER THE AREA WITH THE POTENIAL OF DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAIN.

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECETED.

The radar

The Seattle radar (KATX), 144 km away, was scanning. The volume nearest the first event began at 19:22 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Chelan

When
July 6, 11:23 AM PST
Where
Chelan County, 1 mi E of Wenatchee
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
47.869, -120.619 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524593.